0
RESEARCH PAPERS

Bifurcations of a Nonlinear Two-Degree-of-Freedom System Under Narrow-Band Stochastic Excitation

[+] Author and Article Information
R. Lin, K. Huseyin

Systems Design Engineering, University of Waterloo, Waterloo, Ontario, Canada N2L 3G1

C. W. S. To

Mechanical Engineering, The University of Western Ontario, London, Ontario, Canada N6A 5B9

J. Vib. Acoust 114(1), 24-31 (Jan 01, 1992) (8 pages) doi:10.1115/1.2930228 History: Received April 01, 1990; Online June 17, 2008

Abstract

In this paper, bifurcations of a nonlinear two-degree-of-freedom system subjected to a narrow-band stochastic excitation are investigated. Under the assumption that the correlation time greatly exceeds the relaxation time, a quasi-static approach combined with averaging method is adopted to obtain the bifurcation equations, and the singularity theory is applied to analyze the bifurcations. It is demonstrated that bifurcation patterns jump from one to another due to the influence of a random parameter. The probabilities of the jumping bifurcation patterns are given.

Copyright © 1992 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In